Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 23, 2007, 11:44 AM CDT for Vermilion Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2007, 11:44 AM CDT (16:44 UTC)
- Expired
- May 23, 2007, 12:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 108 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1550 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 231644 SVRLCH LAC113-231745- /O.NEW.KLCH.SV.W.0039.070523T1644Z-070523T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1144 AM CDT WED MAY 23 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN VERMILION PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES THE CITY OF ABBEVILLE... * UNTIL 1245 PM CDT * AT 1141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ABBEVILLE...AND MOVING SOUTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ERATH LAT...LON 3006 9203 3012 9222 2986 9226 2985 9200 $$ MM
3 follow-up statements
000 WWUS54 KLCH 231703 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1200 PM CDT WED MAY 23 2007 LAC113-231745- /O.CON.KLCH.SV.W.0039.000000T0000Z-070523T1745Z/ VERMILION LA- 1200 PM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR NORTHEASTERN VERMILION PARISH... AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ABBEVILLE...MOVING SOUTH AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ERATH AND HENRY. A SECOND THUNDERSTORM WITH THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL HAS DEVELOPED JUST NORTH OF KAPLIN. THIS THUNDERSTORM WAS ALSO MOVING SLOWLY SOUTH AT AROUND 5 MPH. LAT...LON 3006 9203 3012 9222 2986 9226 2985 9200 $$ MM
000 WWUS54 KLCH 231734 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1230 PM CDT WED MAY 23 2007 LAC113-231745- /O.CON.KLCH.SV.W.0039.000000T0000Z-070523T1745Z/ VERMILION LA- 1230 PM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR CENTRAL VERMILION PARISH... AT 1225 PM CDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WERE NEAR NEAR KAPLAN AND GUEYDAN...SHOWING LITTLE MOVEMENT. THE SEVERE THUNDERSTORM NEAR ABBEVILLE HAD WEAKENED AND WAS CONSIDERED NO LONGER SEVERE. NICKEL ZIZE HAIL HAS BEEN REPORTED IN KAPLAN. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3005 9209 3006 9258 2977 9260 2981 9208 $$ MM
000 WWUS54 KLCH 231750 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1247 PM CDT WED MAY 23 2007 LAC113-231757- /O.EXP.KLCH.SV.W.0039.000000T0000Z-070523T1745Z/ VERMILION LA- 1247 PM CDT WED MAY 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VERMILION PARISH HAS EXPIRED... THE THUNDERSTORMS OVER CENTRAL VERMILION PARISH HAVE WEAKENED AND WERE NO LONGER CONSIDERED A SEVERE WEATHER THREAT. THIS ACTIVITY HOWEVER WILL CONTINUE TO PRODUCE EXTREME AMOUNTS OF DANGEROUS CLOUD TO GROUND LIGHTNING. REMAIN INDOORS AS THIS ACTIVITY PASSES THROUGH THE AREA. LAT...LON 3005 9209 3006 9258 2977 9260 2981 9208 $$ MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 10:46 AM CDT, 58 minutes earlier.
Area forecast discussion, May 23, 10:46 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1046 AM CDT WED MAY 23 2007 I WILL TAKE A WAIT-AND-SEE ATTITUDE FOR THIS AFTERNOONS WEATHER IN PARTICULAR, THE SHOWERS AND THUNDERSTORMS. THE RAIN CHANCES COMPUTED FROM THE MOS PACKAGES ARE LOWER COMPARED TO 24 HOURS AGO. A QUICK PERUSAL OF THE MORNING SOUNDING REVEALS SOME INFORMATION THAT CONFLICTS WITH THE MOS SOLUTION. A 2 CELSIUS DEGREE ADVECTION INVERSION IS FOUND AT 7800 FEET SEPARATING LIGHT AND UNSTABLE GULF AIR BELOW FROM HEAVY AND STABLE CONTINENTAL AIR ABOVE. THIS VERTICAL STACKING OF THE TWO AIR MASSES SUGGEST SIGNIFICANT INSTABILITY (CAPES ARE APPROACHING 3000 J PER KG). STORMS CONTAINING HEAVY RAINFALL ARE LIKELY, SEVERE WEATHER IS ALSO POSSIBLE. AT PRESENT, SOME ROOF DAMAGE WAS REPORTED NEAR CATAHOULA A FEW MINUTES AGO. && .PREV DISCUSSION... /ISSUED 441 AM CDT WED MAY 23 2007/ DISCUSSION...UPPER LOW SPINNING OVER EAST CENTRAL LOUISIANA THIS MORNING PROGGED TO SINK SOUTHWARD AND SHEAR OUR OVER THE NEXT 24 HRS OR SO. MOISTURE AXIS ASSOCIATED WITH THIS FEATURE WILL EXTEND ROUGHLY FROM ALEXANDRIA TO LAFAYETTE TODAY...AND WILL CARRY HIGHEST POPS IN THIS GENERAL AREA. HAVE UNDERCUT MOS TEMPERATURE GUIDANCE ACROSS THE BOARD FOR THIS AFTERNOON GIVEN THE ANTICIPATED CLOUD COVER AND OBSERVED HIGHS YESTERDAY. DEEPEST MOISTURE WILL SHIFT TO THE WEST AND SOUTHWEST CWA FOR THURSDAY...WHICH WILL PROVIDE YET ANOTHER OPPORTUNITY FOR ENHANCED RAIN CHANCES BEFORE RELATIVELY DRIER AIR STARTS TO BACK INTO THE AREA FRIDAY AS H7 RIDGE SINKS INTO THE MID ATLANTIC STATES. THIS WILL YIELD A MOSTLY DRY WEEKEND...WITH SMALL RAIN CHANCES CONFINED MAINLY TO EAST TEXAS...AND THE DIURNAL TEMPERATURE RANGE WIDENING A BIT. RIDGE WILL BEGIN TO PULL OFF TO THE EAST EARLY NEXT WEEK...AND IN THE MEANTIME...H5 TROF IS PROGGED TO BE EMERGING FROM CENTRAL TX. STILL SOME DIFFERENCES AMONGST THE MEDIUM TO LONG RANGE MODELS AS TO HOW THIS FEATURE WILL EVOLVE...BUT THE WANING INFLUENCE OF THE RIDGE WARRANTS SMALL POPS CREEPING UP A BIT EACH DAY NEXT WEEK. AVIATION...SOME LIGHT RESTRICTIONS TO VISIBILITY THIS MORNING ALL TERMINALS EXCEPT KBPT...WHERE LOW LEVEL CLOUD DECK HAS PREVENTED TEMPERATURES FROM FALLING BELOW THE MID 70S. VISIBILITIES WILL IMPROVE A COUPLE OF HRS AFTER SUNRISE...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ONCE AGAIN TODAY. MARINE...MODEST SOUTHEAST TO EAST FLOW IS EXPECTED TO PERSIST FOR THE FORESEEABLE FUTURE...AS SFC HIGH PRESSURE DOMINATES THE SOUTHEASTERN CONUS. MAY BE A FEW PERIODS OF SCEC CRITERIA HERE AND THERE...BUT FOR THE MOST PART WINDS AND SEES LOOK TO STAY JUST BELOW CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... KLCH 82 69 82 66 / 40 20 40 20 KBPT 83 71 82 69 / 30 20 50 20 KAEX 81 66 84 64 / 50 20 30 20 KLFT 81 67 83 65 / 50 20 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 23, 5:50 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 550 AM CDT WED MAY 23 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-241100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 550 AM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY. SOME STORMS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL...BUT NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ABOVE NORMAL THUNDERSTORM CHANCES WILL CONTINUE ON THURSDAY...BEFORE DRIER AIR BEGINS TO FILTER INTO THE REGION ON FRIDAY AND LINGER INTO THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. 13
In the hours before
Local storm report, May 23, 10:48 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1048 AM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM DOWNBURST CATAHOULA 30.21N 91.71W
05/23/2007 ST. MARTIN LA BROADCAST MEDIA
ROOF DAMAGE TO A HOME AND A MOBILE HOME BLOWN OVER DUE TO
THUNDERSTORM DOWNBURST WIND. REPORTED BY KLFY TV-10.
&&
JSLocal storm report, May 23, 11:26 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1126 AM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM HAIL 1 E ST. MARTINVILLE 30.12N 91.81W
05/23/2007 M1.00 INCH ST. MARTIN LA PUBLIC
&&
MOGGEDLocal storm report, May 23, 11:36 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1136 AM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM MARINE TSTM WIND 27 SW BURNS POINT 29.33N 91.88W
05/23/2007 M40 MPH GMZ455 LA PUBLIC
OCCURRED ON PLATFORM IN SOUTH MARSH ISLAND BLOCK 236.
RELAYED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 239
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:35 AM CDT | Special Marine Warning | LCH | 25 min | |
| May 23, 11:03 AM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.